Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 13, 2021Jefferson Davis Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 13, 2021, 10:45 PM CDT for Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:45 PM CDT (03:45 UTC)
Expired
Jun 13, 2021, 11:30 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA

Counties Jefferson Davis Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 106 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS84 KLCH 140345
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
1045 PM CDT Sun Jun 13 2021
 
LAZ031-041>043-052-053-074-140430-
Calcasieu LA-Acadia LA-Iberia LA-Jefferson Davis LA-Vermilion LA-
Allen LA-East Cameron LA-
1045 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IBERIA...EASTERN
CAMERON...JEFFERSON DAVIS...SOUTHWESTERN ACADIA...EASTERN
CALCASIEU...VERMILION AND SOUTHWESTERN ALLEN PARISHES UNTIL 1130 PM
CDT...

At 1045 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kinder to 14 miles south of Cypremort Point.
Movement was southwest at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Jennings, Kaplan, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Gueydan, Mermentau, Fenton, Freshwater City, Hayes, Moss
Bluff, Forked Island, Intracoastal City, Lacassine National Wildlife
Refuge, Pecan Island, Klondike and Evangeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2957 9202 2961 9202 2962 9204 2960 9207
      2952 9198 2958 9205 2958 9215 2953 9231
      2959 9266 3027 9332 3062 9289 2977 9207
      2972 9215 2973 9215 2976 9213 2975 9220
      2949 9185
TIME...MOT...LOC 0345Z 036DEG 25KT 3048 9283 2954 9193 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:51 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 6:51 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
651 PM CDT Sun Jun 13 2021

.DISCUSSION...
14/00Z TAF Issuance.

&&

.AVIATION...
Sctd CU noted on visible satellite late this aftn while KLCH/KPOE
radars show sctd SHRA/TSRA acrs NE LA/SW MS/SE LA as well as
isolated small TSRA developing on a seabreeze over coastal SW
LA/SE TX as it encounters NWly winds further inland. Some
additional convection will be possible through 02-03Z, especially
at AEX/LFT/ARA as outflows from the more sctd storms NE/E of the
area move southwest. Otherwise, expect VFR to prevail overnight
into Monday, with mainly SCT CI lingering over the area.

While some brief MVFR cigs will be possible at the southern
terminals around daybreak, confidence too low to include in TAFs
at this time and will re-assess with 06Z TAF issuance. Otherwise,
expect sctd CU developing again during the day Monday, with
isolated to sctd SHRA/TSRA developing, especially during the
aftn. Winds will remain light and somewhat VRBL.

24

&&

.PREV DISCUSSION... /issued 318 PM CDT Sun Jun 13 2021/

DISCUSSION...

Short Term (This afternoon through early Tuesday Morning)...
Wx map shows weak sfc high pressure over the NW Gulf into TX,
yielding light northwest flow over the region. Temperatures this
afternoon have already risen into the mid to upper 90s, coupled
with dewpoints in the lower to mid 70s, have given heat index
values in the 104-107, reaching 108 at Beaumont this afternoon.

Area radars showing showers and thunderstorms increasing in areal
coverage and intensity over Northeast Louisiana and Mississippi,
moving almost due south. Latest guidance continues to show increasing
chances of showers and thunderstorms from the northeast by late
this afternoon across Central Louisiana, spreading southwest
across Southern Louisiana for the evening hours. The Storm Prediction
Center has the area west of the Atchafalaya river in a Marginal
Risk of severe thunderstorms (Slight risk east of the area). Main
risk would be downburst winds if these thunderstorms reaches
severe limits.most of the Kept the higher chances of showers and
thunderstorms for this from the previous update. The thunderstorms
expected to diminish a bit by Midnight, but remnant outflow
boundaries will likely keep at least a slight chance of showers
and thunderstorms overnight, likely ramping up towards the coast
into the coastal waters towards daybreak Monday morning.

For Monday, chances of showers and thunderstorms will increase to
40-50% by the afternoon. Afternoon highs will reach the mid 90s
with heat index values in the 103-106 range.

DML

Long Term (Tuesday through Sunday)...
Strong upper level ridge still centered over the Four Corner states
will continue to influence the area for the first half of the long
term period. While afternoon PoPs have decreased a bit, max
temperatures have shown a slight rise from yesterdays extended
forecast. High temps are expected to be in the mid to upper 90s with
afternoon dewpoints in the 70s. Some of the forecast apparent
temperatures are in the 100 to 110 range. If it falls near the
higher end of that range, issuance of a Heat Advisory will be
considered.

Still a high amount of uncertainty in regards to the second half of
the long term period. Concerning the tropics, models still depict
the potential for an area of disturbed weather developing as it
slowly drifts northward. Despite there being a general agreement as
to something forming, there is a large spread in model guidance as
far as timing, location, and intensity are concerned. Nevertheless,
we suggest monitoring discussions from the NHC over the coming days
for updated information regarding possible potential tropical
cyclone development.

Stigger/87

MARINE...
Light onshore flow along with low wave heights will continue
through Wednesday as high pressure continues to ridge across the
northern Gulf of Mexico. Shower and thunderstorm chances will
continue with better chances later tonight into Monday morning.
A tropical disturbance across the southern Gulf of Mexico will
increase the pressure gradient across the northern Gulf, increasing
winds and seas for Thursday and Friday. All marine interests
should monitor the latest tropical weather outlook from the
National Hurricane Center for further information on this system.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  95  74  96 /  30  40  10  20
LCH  77  93  76  93 /  10  40  20  30
LFT  76  94  77  93 /  10  50  20  40
BPT  77  94  77  93 /  10  40  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 13, 3:28 PM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
328 PM CDT Sun Jun 13 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-142030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
328 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms over Northeast Louisiana and
Mississippi expected to move southward across Central Louisiana later
this afternoon and the remainder of Southern Louisiana this evening.
There remains a slight risk of severe weather, with the main severe
weather threat being damaging winds, if some of these thunderstorms
becomes severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered afternoon showers and thunderstorms expected once again
Monday afternoon, with slightly lower chances Tuesday through Friday.
By the weekend, the chance for more widespread rainfall will
increase with a potential disturbance moving up from the Bay of
Campeche. The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-142030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
328 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms expected to increase overnight
into early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Early morning scattered showers and thunderstorms expected to
diminish by afternoon, with low chances Tuesday through Thursday. By
Friday afternoon into the weekend, the chance for more widespread
rainfall will increase with a potential disturbance moving up from
the Bay of Campeche. All marine interests should monitor the latest
tropical weather outlook from the National Hurricane Center for
further information on this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 7:56 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
756 PM CDT Sun Jun 13 2021

LAZ028-029-140145-
Avoyelles LA-Rapides LA-
756 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 845 PM CDT...

At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Midway to 8 miles
southwest of Walters. Movement was southwest at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Effie, Ball,
Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Kingsville, Poland, Kolin, Centerpoint, Ruby, Holloway and Paradise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
      3141 9215 3138 9212 3136 9208 3135 9207
      3134 9209 3133 9208 3134 9204 3110 9220
      3129 9273 3139 9263 3148 9221
TIME...MOT...LOC 0055Z 047DEG 18KT 3160 9234 3149 9212

24
Special weather statement, Jun 13, 8:29 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Sun Jun 13 2021

LAZ027-028-140215-
Vernon LA-Rapides LA-
829 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 915 PM CDT...

At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Montgomery to near Colfax
to Timber Trails. Movement was southwest at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, Boyce, Hineston, Lena, Alexandria
International Airport, Ball, Lacamp, Tioga, Timber Trails, Hutton,
Clifton, Flatwoods, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu
and Simpson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
      3140 9269 3139 9266 3144 9238 3103 9265
      3113 9297 3136 9316 3137 9303 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 0128Z 037DEG 24KT 3158 9280 3148 9267 3143 9251

24
Special weather statement, Jun 13, 8:38 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
838 PM CDT Sun Jun 13 2021

LAZ028-029-033-140230-
St. Landry LA-Avoyelles LA-Rapides LA-
838 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...AVOYELLES
AND NORTHEASTERN ST. LANDRY PARISHES UNTIL 930 PM CDT...

At 838 PM CDT, Doppler radar was tracking strong thunderstorms from
Brouillette to Simmesport. Movement was southwest at 20 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Marksville, Bunkie, Simmesport, Melville, Moreauville, Cheneyville,
Palmetto, Bordelonville, Bayou Current, Morrow, Cottonport, Mansura,
Hessmer, Evergreen, Plaucheville, Goudeau, Brouillette, Lake Ophelia
National Wildlife Refuge, Big Cane and Dupont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3130 9200 3130 9201 3128 9202 3127 9199
      3122 9199 3125 9196 3122 9194 3123 9192
      3127 9195 3130 9191 3130 9190 3111 9170
      3105 9172 3098 9180 3087 9180 3086 9182
      3071 9173 3060 9177 3101 9232 3133 9202
TIME...MOT...LOC 0138Z 035DEG 18KT 3121 9204 3097 9179

24
Special weather statement, Jun 13, 8:58 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
858 PM CDT Sun Jun 13 2021

LAZ028-032-140245-
Evangeline LA-Rapides LA-
858 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES AND NORTH
CENTRAL EVANGELINE PARISHES UNTIL 945 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poland, or 9 miles southwest of Effie, moving southwest at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glenmora, Cheneyville, Turkey Creek, Lecompte, Echo, Poland, Kolin,
Ruby, Woodworth, Forest Hill and Mcnary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3123 9223 3115 9223 3114 9222 3113 9223
      3108 9223 3085 9238 3101 9267 3131 9233
TIME...MOT...LOC 0158Z 035DEG 18KT 3115 9230

24
Special weather statement, Jun 13, 9:57 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
957 PM CDT Sun Jun 13 2021

LAZ033-043>045-052>054-140345-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-St. Mary LA-
957 PM CDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opelousas to 13 miles southeast of Burns
Point. Movement was south at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Abbeville, Scott, Breaux
Bridge, Rayne, Carencro, St. Martinville, Kaplan, Church Point, Burns
Point, Intracoastal City, Cypremort Point, Avery Island, Broussard,
Youngsville, Sunset and Erath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2950 9151 2939 9146 2942 9149 2941 9149
      2964 9157 2941 9185 2948 9181 2944 9185
      2958 9203 2982 9182 2983 9197 2971 9215
      2958 9205 2958 9209 3012 9244 3068 9216
      2936 9137
TIME...MOT...LOC 0257Z 002DEG 29KT 3056 9213 2940 9142

25
Special weather statement, Jun 13, 10:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1045 PM CDT Sun Jun 13 2021

LAZ031-041>043-052-053-074-140430-
Calcasieu LA-Acadia LA-Iberia LA-Jefferson Davis LA-Vermilion LA-
Allen LA-East Cameron LA-
1045 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IBERIA...EASTERN
CAMERON...JEFFERSON DAVIS...SOUTHWESTERN ACADIA...EASTERN
CALCASIEU...VERMILION AND SOUTHWESTERN ALLEN PARISHES UNTIL 1130 PM
CDT...

At 1045 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kinder to 14 miles south of Cypremort Point.
Movement was southwest at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Jennings, Kaplan, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Gueydan, Mermentau, Fenton, Freshwater City, Hayes, Moss
Bluff, Forked Island, Intracoastal City, Lacassine National Wildlife
Refuge, Pecan Island, Klondike and Evangeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2957 9202 2961 9202 2962 9204 2960 9207
      2952 9198 2958 9205 2958 9215 2953 9231
      2959 9266 3027 9332 3062 9289 2977 9207
      2972 9215 2973 9215 2976 9213 2975 9220
      2949 9185
TIME...MOT...LOC 0345Z 036DEG 25KT 3048 9283 2954 9193

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:46 PM CDTSpecial Weather StatementLCHAvoyelles44 min
Jun 13, 7:56 PM CDTSpecial Weather StatementLCHRapides49 min
Jun 13, 8:29 PM CDTSpecial Weather StatementLCHRapides46 min
Jun 13, 8:38 PM CDTSpecial Weather StatementLCHAvoyelles52 min
Jun 13, 8:48 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon29 min
Jun 13, 8:58 PM CDTSpecial Weather StatementLCHRapides47 min
Jun 13, 9:10 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides18 min
Jun 13, 9:57 PM CDTSpecial Weather StatementLCHIberia, Lafayette48 min
Jun 13, 11:37 PM CDTSpecial Weather StatementLCHCameron38 min
Jun 14, 1:16 AM CDTSpecial Marine WarningLCH41 min
Jun 14, 12:31 AM CDTSpecial Weather StatementLCHTyler29 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.